Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 163, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 2, 2011, 3:54 PM CDT for Perry County, Wayne County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2011, 3:54 PM CDT (20:54 UTC)
- Expired
- May 2, 2011, 4:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Perry County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 137 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 508 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
078
WUUS54 KOHX 022054
SVROHX
TNC135-181-022130-
/O.NEW.KOHX.SV.W.0163.110502T2054Z-110502T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
354 PM CDT MON MAY 2 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PERRY COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN WAYNE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 430 PM CDT
* AT 350 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL.
THE STORM WAS NEAR SALTILLO...MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
LINDEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3549 8798 3559 8801 3578 8773 3574 8773
3572 8771 3570 8774 3567 8774 3562 8766
3557 8765 3556 8769 3552 8769 3550 8772
3549 8770 3531 8801 3539 8803 3541 8797
3545 8805
TIME...MOT...LOC 2054Z 231DEG 35KT 3537 8817
$$
041 follow-up statement
050
WWUS54 KOHX 022118
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
418 PM CDT MON MAY 2 2011
TNC135-181-022130-
/O.CON.KOHX.SV.W.0163.000000T0000Z-110502T2130Z/
PERRY TN-WAYNE TN-
418 PM CDT MON MAY 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WAYNE AND SOUTHERN PERRY COUNTIES UNTIL 430 PM CDT...
AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 12 MILES NORTHEAST OF OLIVE HILL...OR 13 MILES
NORTHWEST OF WAYNESBORO...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
LINDEN.
LAT...LON 3549 8798 3554 8797 3569 8775 3566 8772
3562 8766 3557 8765 3556 8769 3552 8769
3550 8772 3549 8770 3536 8795 3547 8801
TIME...MOT...LOC 2117Z 249DEG 35KT 3543 8793
$$
31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:10 PM CDT, 44 minutes earlier.
Area forecast discussion, May 2, 3:10 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 310 PM CDT MON MAY 2 2011 .DISCUSSION...UPPER TROUGH IS LOCATED IN THE TX/OK PANHANDLE AREA MOVING EWD INTO THE LOWER PLAINS AND IS EXPECTED TO PASS THE MIDSTATE TUE NGT. AT THE SFC...A FRONTAL SYSTEM IS LOCATED ALONG A LINE FROM PARKERSBURG WVA TO BOWLING GREEN KY TO OXFORD MS AND IS CONTINUING A SLOW EWD MOVEMENT. MODELS CONTINUE THE EWD MOVEMENT OF THE FRONT WITH SIGNIFICANT RAINFALL OVER THE AREA THROUGH MIDDAY TUESDAY. A FLASH FLOOD WATCH IS IN EFFECT OVER 10 WRN COUNTIES UNTIL MIDDAY TUE. WE EXPECT 2-3 INCHES OF RAINFALL IN THIS AREA THRU NOON TUE. ELSEWHERE...1-2 INCHES IS POSSIBLE. GIVEN THE ANTECEDENT RAINFALL OVER THE WATCH AREA...FLASH FLOODING IS LIKELY TONIGHT AND TUE MORNING. DRIER AND COOLER AIR MOVES INTO THE AREA TUE NGT AND CONTINUES THROUGH THU AS A HIGH PRESSURE SYSTEM MAKES ITS WAY ACROSS THE TN VALLEY. LOW TEMPS DROP INTO THE UPPER 30S FOR TUE NGT. WITH PLENTY OF SUNSHINE... TEMPS SHOULD RECOVER NICELY INTO THE 60S BY WED AFTN AND THE LOW 70S BY THU AFTN. WE GET 2 WEAK TROUGHS SWEEPING ACROSS THE AREA THU NGT THROUGH SAT NGT GENERATING A 20-30 PCT CHANCE OF RAIN FOR THIS TIME PERIOD. TEMPS RANGE FROM THE 50S TO THE 70S IN THIS TIME PERIOD...CLOSE TO CLIMO. A MUCH STRONGER SYSTEM MOVES INTO THE AREA BY WED BRINGING A COLD FRONT ACROSS THE MIDSTATE ON WED. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 49 55 40 63 / 100 100 20 0 CLARKSVILLE 47 57 37 63 / 100 80 10 0 CROSSVILLE 55 55 36 57 / 70 100 40 0 COLUMBIA 52 57 40 64 / 90 100 20 0 LAWRENCEBURG 53 58 40 64 / 80 90 20 0 WAVERLY 49 57 38 64 / 100 90 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TNZ005>007-022>026- 056-057. && JLM
Hazardous weather outlook, May 2, 5:20 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 520 AM CDT MON MAY 2 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-031030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 520 AM CDT MON MAY 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A THREAT OF FLOODING FOR THE NORTHWEST COUNTIES OF THE MID STATE WHERE A FLASH FLOOD WATCH IS IN EFFECT. STREAMS AND RIVERS ACROSS NORTHWEST MIDDLE TENNESSEE WILL CONTINUE TO RUN HIGH. EXPECTED RAINFALL TODAY AND TONIGHT WILL INCREASE THE FLOOD THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ADDITIONAL RAINFALL ON TUESDAY WILL BRING THE CONTINUED THREAT FOR FLASH FLOODING OVER THE NORTHWEST COUNTIES. A FLASH FLOOD WATCH IS IN EFFECT UNTIL NOON TUESDAY. STREAMS AND RIVERS IN THE NORTHWEST WILL CONTINUE TO RUN HIGH THIS WEEK AND THROUGH THE WEEKEND...WITH SOME OVER FLOOD STAGE. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS OR FLOODING TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:01 PM CDT | River Flood Advisory | OHX | Hickman | 7 hr |
| May 2, 4:22 PM CDT | Tornado Warning | OHX | Wayne | 23 min |
| May 2, 4:34 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry, Wayne | 26 min |
| May 2, 4:42 PM CDT | Tornado Warning | OHX | Lewis, Wayne | 33 min |
| May 2, 4:58 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury, Perry | 32 min |
| May 2, 5:02 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 28 min |
| May 2, 5:30 PM CDT | Tornado Warning | OHX | Lawrence, Lewis, Maury | 30 min |
| May 2, 5:48 PM CDT | Tornado Warning | OHX | Maury, Williamson | 27 min |
| May 2, 6:00 PM CDT | Tornado Warning | OHX | Maury | 9 min |
| May 2, 6:11 PM CDT | Tornado Warning | OHX | Maury | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.